- Open Access
Existence and uniqueness of mild solutions for a class of nonlinear fractional evolution equation
© Wang and Wang; licensee Springer. 2014
- Received: 30 December 2013
- Accepted: 6 May 2014
- Published: 20 May 2014
In this paper, we discuss a class of fractional evolution equations with the Riemann-Liouville fractional derivative and obtain the existence and uniqueness of mild solutions by using some classical fixed point theorem. Then we give some examples to demonstrate the main results.
- fractional derivative
- evolution equation
- Riemann-Liouville integral
where is the Riemann-Liouville fractional derivative of order , A is the infinitesimal generator of a q-resolvent family defined on a Banach space X and . The function is given and satisfies some conditions which are weak compared to the existing results and the conclusion is generalized.
is the space of all linear and bounded operators on X. The definitions and results of the fractional calculus reported below are not exhaustive but rather oriented to the subject of this paper. For the proofs, which are omitted, we refer the reader to [14, 15] or other texts on basic fractional calculus. As x is an abstract function with values in X, the integrals which appear in Definition 2.1 and Definition 2.2 are taken in Bochner’s sense.
Definition 2.1 (see )
From  we know exists for all , when and is bounded; notice also that when then , and, moreover, .
Definition 2.2 (see )
We have for all .
Lemma 2.3 (see )
has , , as solutions.
From this lemma we can obtain the following law of composition.
Lemma 2.4 (see )
for some . When the function x is in , then .
Recall that the Laplace transform of a function is defined by , , if the integral is absolutely convergent for .
Theorem 2.5 (see )
Let E be a closed, convex and bounded and nonempty subset of a Banach space X and be a completely continuous operator. Then N has at least one fixed point in E.
Definition 2.6 (see )
In this case, is called the q-resolvent family generated by A.
Remark 2.7 Note that if A is the generator of an q-resolvent family then the Laplace transform of is .
if A generates the q-resolvent family .
Throughout this work f will be a continuous function .
Since we have the uniqueness of the Laplace transform, a 1-resolvent family is the same as a -semigroup whereas a 2-resolvent family corresponds to the concept of sine family; see . We note that q-resolvent families are a particular case of -regularized families introduced in . These have been studied in a series of several papers in recent years (see [20, 21] and so on). According to  a q-resolvent family corresponds to a regularized family. For more details on the q-resolvent family, we refer to  and the references therein. We also refer to  for more information as regards the resolvent or solution operator. As in the situation of -semigroups we have diverse relations of a q-resolvent family and its generator. So we can assume the following condition to present the first result in this paper.
We present now our first result.
Theorem 3.1 Assume that
(H0) There exist and such that ;
where and .
Then (1.1) has a unique mild solution on .
Therefore, N maps the ball of of radius R into itself, when T satisfies (3.1).
From the condition (3.1), we conclude that N is a contraction. Therefore, N has a unique fixed point in . So (2.1) is the unique mild solution of (1.1) on . □
Now we assume that
(H3) The q-resolvent family is equicontinuous.
Theorem 3.2 Assume that (H0), (H2), and (H3) hold. Then (1.1) has at least one mild solution on .
Observe that is a closed, bounded, and convex subset of Banach space X.
Notice that is continuous on , therefore .
Actually, and tend to 0 as independently of . Indeed, since is equicontinuous, we have , . Hence .
as . Hence N maps bounded sets of X into equicontinuous sets of X.
Next we will prove the operator N maps into a relatively compact set in X. Indeed from the equicontinuity of and , according to the Arzela-Ascoli theorem the set is relatively compact in X, for every . Therefore, we can obtain N is a completely continuous operator. Thus the conclusion of Theorem 2.5 implies that (1.1) has at least one mild solution on . □
Now we assume that
Corollary 3.3 Assume that (H0), (H3), and (H4) hold. Then (1.1) has at least one mild solution on .
The proof of the Corollary 3.3 is similar to Theorem 3.2.
Assume that , , defined by , , where .
It is well know that A is an infinitesimal generator of a semigroup in and given by , for , is a strongly continuous semigroup on and . We choose .
So (4.1) has a unique mild solution on by Theorem 3.1.
Assume that , , defined by , , where .
It is well known that A is an infinitesimal generator of a semigroup in and given by , for , is a strongly continuous semigroup on , , and we assume that is equicontinuous.
So (4.2) has at least one mild solution on by Theorem 3.2 and Corollary 3.3.
To study this system in the abstract form (1.1), we choose the space and the operator A defined by , with domain .
- (i)If , then
- (ii)For each ,
- (iii)The operator is given by
on the space .
If the nonlinear term satisfies the condition (H1), then (4.3) has a unique mild solution on by Theorem 3.1. If the nonlinear term satisfies the conditions (H2) and (H4), then (4.3) has at least one mild solution on by Theorem 3.2 and Corollary 3.3.
The authors are highly grateful for the referee’s careful reading and comments on this note. The present project is supported by Science and Technology Department of Hunan Province granted 2014FJ3071, Hunan Provincial Educational Department Science Foundation no. 13C1035 and NNSF of China Grant no. 11301039, no. 11301040.
- Diethelm K, Freed AD: On the solution of nonlinear fractional order differential equations used in the modeling of viscoelasticity. In Scientific Computing in Chemical Engineering II - Computational Fluid Dynamics, Reaction Engineering and Molecular Properties. Edited by: Keil F, Machens W, Voss H, Werther J. Springer, Heidelberg; 1999:217–224.Google Scholar
- Caputo M: Linear models of dissipation whose Q is almost independent. Geophys. J. R. Astron. Soc. 1967, 13: 529–539. 10.1111/j.1365-246X.1967.tb02303.xView ArticleMathSciNetGoogle Scholar
- Gaul L, Klein P, Kempfle S: Damping description involving fractional operators. Mech. Syst. Signal Process. 1991, 5: 81–88. 10.1016/0888-3270(91)90016-XView ArticleGoogle Scholar
- Hilfer R: Applications of Fractional Calculus in Physics. World Scientific, Singapore; 2000.View ArticleMATHGoogle Scholar
- N’Guérékata GM: A Cauchy problem for some abstract fractional differential equation with nonlocal conditions. Nonlinear Anal. 2009, 70: 1873–1876. 10.1016/j.na.2008.02.087MathSciNetView ArticleMATHGoogle Scholar
- Mophou GM, N’Guérékata GM: Optimal control of a fractional diffusion equation with state constraints. Comput. Math. Appl. 2011, 62: 1413–1426. 10.1016/j.camwa.2011.04.044MathSciNetView ArticleMATHGoogle Scholar
- Mophou GM, N’Guérékata GM: Existence of mild solutions for some semilinear neutral fractional functional evolution equation with infinite delay. Appl. Math. Comput. 2010, 216: 61–69. 10.1016/j.amc.2009.12.062MathSciNetView ArticleMATHGoogle Scholar
- Liu ZH, Li XW: Existence and uniqueness of solutions for the nonlinear impulsive fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 2013, 18: 1362–1373. 10.1016/j.cnsns.2012.10.010MathSciNetView ArticleMATHGoogle Scholar
- Liu ZH, Sun JH: Nonlinear boundary value problems of fractional functional integro-differential equation. Comput. Math. Appl. 2012, 64: 3228–3234. 10.1016/j.camwa.2012.02.026MathSciNetView ArticleMATHGoogle Scholar
- EI-Borai MM: Some probability densities and fundamental solutions of fractional evolution equations. Chaos Solitons Fractals 2002, 14: 433–440. 10.1016/S0960-0779(01)00208-9MathSciNetView ArticleMATHGoogle Scholar
- Zhou Y, Jiao F: Nonlocal Cauchy problem for fractional evolution equations. Nonlinear Anal. 2010, 11: 4465–4475. 10.1016/j.nonrwa.2010.05.029MathSciNetView ArticleMATHGoogle Scholar
- Zhou Y, Jiao F, Li J: Existence and uniqueness for p -type fractional neutral differential equations. Nonlinear Anal., Theory Methods Appl. 2009, 71(7–8):2724–2733. 10.1016/j.na.2009.01.105MathSciNetView ArticleMATHGoogle Scholar
- Heymans N, Podlubny I: Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives. Rheol. Acta 2006, 45(5):765–771. 10.1007/s00397-005-0043-5View ArticleGoogle Scholar
- Miller KS, Ross B: An Introduction to Fractional Calculus and Fractional Differential Equations. Wiley, New York; 1993.MATHGoogle Scholar
- Delbosco D, Rodino L: Existence and uniqueness for a nonlinear fractional differential equation. J. Math. Anal. Appl. 1996, 204: 609–625. 10.1006/jmaa.1996.0456MathSciNetView ArticleMATHGoogle Scholar
- Belmekki M, Nieto JJ, Rodrguez-Lopez R: Existence of periodic solution for a nonlinear fractional differential equation. Bound. Value Probl. 2009., 2009: Article ID 324561Google Scholar
- Smart DR: Fixed Point Theorems. Cambridge University Press, Cambridge; 1980.MATHGoogle Scholar
- Agarwal RP, de Andrade B, Cuevas C: On type of periodicity and ergodicity to a class of fractional order differential equations. Adv. Differ. Equ. 2010., 2010: Article ID 179750Google Scholar
- Lizama C: Regularized solutions for abstract Volterra equations. J. Math. Anal. Appl. 2000, 243: 278–292. 10.1006/jmaa.1999.6668MathSciNetView ArticleMATHGoogle Scholar
- Lizama C: On approximation and representation of K-regularized resolvent families. Integral Equ. Oper. Theory 2001, 41(2):223–229. 10.1007/BF01295306MathSciNetView ArticleMATHGoogle Scholar
- Lizama C, Sánchez J: On perturbation of k -regularized resolvent families. Taiwan. J. Math. 2003, 7(2):217–227.MathSciNetMATHGoogle Scholar
- Araya D, Lizama C: Almost automorphic mild solutions to fractional differential equations. Nonlinear Anal. TMA 2009, 69(11):3692–3705.MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.